MAUDE Adverse Event Report: COOK INC AMPLATZ EXTRA-STIFF SUPPORT HEPARIN COATED WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC AMPLATZ EXTRA-STIFF SUPPORT HEPARIN COATED WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Catalog Number THSF-35-260-AES-SGH-BH
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma: dqx.Pma/510(k) number: pre-amendment.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, the amplatz extra-stiff support heparin coated wire guide was to be used for an endovascular aneurysm repair.Prior to use, it was found to be frayed upon removal from the holder.The complaint device never made patient contact.It was replaced with another device.No patient adverse effect has been reported as a result of this occurrence.
 
Additional Manufacturer Narrative
According to the complainant, there was no attempt to alter or curve the distal end of the complaint device prior to use.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
Additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.A review of the complaint history, device history record, documentation, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that the mandril was protruding a length of 1 mm, at a distance of 4.1 cm from the distal end of the device.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there was one other reported complaint for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, the root cause was traced to the usage of the device.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
AMPLATZ EXTRA-STIFF SUPPORT HEPARIN COATED WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7686958
Report Number1820334-2018-02022
Device Sequence Number13733232
Product Code DQX
UDI-Device Identifier00827002116740
UDI-Public(01)00827002116740(17)220927(10)8209748
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/27/2022
Device Catalogue NumberTHSF-35-260-AES-SGH-BH
Device Lot Number8209748
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2018
Initial Date Received by Manufacturer 06/25/2018
Supplement Date Received by Manufacturer07/18/2018
10/08/2018
Initial Report FDA Received Date07/13/2018
Supplement Report FDA Received Date08/06/2018
10/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1